# SDR 2008FA0000529

- Difficulty date: July 30, 2008
- Submitted: August 7, 2008
- Operation: General aviation
- Aircraft: N543ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10522
- Engine: Lyc IO360L2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Guide
- Part number: 74230
- Condition: Seized
- Location: Cylinder Head
- Part time: 889 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, THE ENGINE STARTED RUNNING ROUGH AND LOST POWER.  EMERGENCY LANDING COMPLETED WITHOUT DAMAGE OR INJURY.  MAINT FOUND THE NR 3 EXHAUST VALVE SEIZED IN THE VALVE GUIDE.  FURTHER INVESTIGATION FOUND THE GUIDE BROKEN IN THE CYLINDER HEAD.  OPERATOR HAS AIRCRAFT WITH THE NEW ROLLER TAPPET ENGINES.  HAVE BEEN PERFORMING A SB388C INSPECTION ON THE REST OF THE FLEET AND HAVE FOUND THE MAJORITY OF THE EXHAUST VALVES FOR ALL CYLINDERS TO BE TIGHT IN THE GUIDES.  MFG RECOMMENDS A 1000 HOUR INTERVAL FOR THESE ENGINES FOR SB388C INSPECTION.  WILL BE INITIATING A 600 HOUR INTERVAL FOR THE SB388C FOR OUR FLEET.  HAVE REVISED LEANING PROCEDURES.  (K)
